Home » Frequently asked Questions on Health » Is my low platelet count linked to Dycerin?

Is my low platelet count linked to Dycerin?

Q: I am a 53 years old male suffering from knee pain osteoarthritis. The doctor suggested Dycerin (50 mg) tablets twice a day for three months after my knee arthroscopic scraping surgery by laser. After finishing the course, I went for routine blood test. My complete blood count (CBC) showed low platelet count (60) normal range is 140-430. I am worried. What causes low platelet count? Is it due to Dycerin? My respiratory function test (RFT), liver function test (LFT) and Lipid profile are ok.

A:Diacerein is a disease modifying anti-rheumatoid drug used in the treatment of osteoarthritis and chronic inflammatory arthritis. It is a slow-acting drug taken that may slow down the breakdown of cartilage and relieve pain, swelling and slows progression of osteoarthritis. The most common side effect of the drug is diarrhea. Even though not documented, it is possible that your low platelet count (thrombocytopenia) is due to the drug. The only way to check this is to stop the drug and monitor the counts. It may also be due to the primary disease itself. In case the thrombocytopenia persists, please contact a hematologist who can examine you and investigate appropriately.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------